Texas, 2007Damaging Winds in Texas, June 4, 2007
June 4, 2007 · NWS MAF · 2 events in 2 counties and zones
A trained spotter reported several wind gusts up to 76 mph. No damage was reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A trained spotter reported several wind gusts up to 76 mph. No damage was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 4, 1:16 PM CST, 8 hours 52 minutes earlier.
Area forecast discussion, Jun 4, 1:16 PM CST, 8 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
216 PM CDT MON JUN 4 2007
.DISCUSSION...
NW MID LEVEL FLOW REMAINS WELL ESTABLISHED ACRS THE REGION WITH 5H
RIDGE AXIS THRU THE INTER MTN W. LOW LEVEL FLOW WILL ATTEMPT TO
RECOVER FROM STRONG CONVECTION WITH WEAKISH SE 85H ACRS ERN NM BY
00Z. MODEL DWPNT FCST DO INDICATE DRIER AIR THIS P.M. WITH DWPNTS AS
LOW AS U40S-N50 ERN NM BY 00Z. INITIALLY THOUGHT THIS SEEMS TOO LOW
BUT THERE ARE SOME 40 DEGREE DWPNTS IN ERN NM CURRENTLY. STILL WRF/GFS
INDICATE STRONG SHRTWV TROF IN THE NW MID LEVEL FLOW...ESPECIALLY
FROM 00Z ONWARD. THUS WILL OPT TO GO WITH GENERALLY SCT POPS TONIGHT
TO ACCOUNT FOR POSSIBILITY OF AN MCS. AFOREMENTIONED RIDGE AXIS WILL
MOVE EWD TUE AS STRONG 5H LOW MOVES INTO THE NWRN U.S. AND NW MID
FLOW WILL CONTINUE. AS 7H-5H RIDGE MOVES E 7H TEMPS WILL INCREASE TO
NEAR 14C ACRS ERN NM PLAINS AND ATMOSPHERE WILL TEND TO REMAIN
CAPPED IN THE PLAINS. RECALLING SAGE ADVISE THAT CONVECTION TENDS TO
DECREASE SLOWLY AS WE MOVE INTO A WARMER/DRIER PATTERN WE WILL OPT
TO KEEP LOW END SLGHT CHC POPS TUE BEFORE 14-16C 7H TEMPS WED
PRECLUDE MORE SUBSTANTIAL CONVECTIVE CONCERNS. WED WILL LIKELY BE
THE HOTTEST DAY W TX HAS HAD THIS WARM SEASON. 85H TEMPS NEAR
30C/DRIER AIR/SLIGHT DOWNSLOPE COMPONENT INDICATES NEAR TRIPLE DIGIT
HEAT ACRS CENTRAL PB. THIS MAY BE OFFSET FROM RECENT RAINS AND
GREEN-UP. IT WILL BE WINDY ACRS THE GDP MTNS/SE NM/W-NW PB PER 7H
WINDS NEAR 25-35KTS/DEEP MIXING/TIGHTENING SFC MSL PRESSURE
GRADIENT...BRIEF HIGH WINDS WITH GUSTS 55-60 MPH POSSIBLE IN GDP
MTNS. A LITTLE COOLER THURSDAY AS WLY MID LEVEL FLOW PUSHES
THERMAL RIDGE E...BUT WITH EVEN DRIER AIR AND BETTER DOWNSLOPE
COMPONENT IT WILL STILL BE HOT. MSTR WILL HAVE A CHANCE TO RETURN
W AND HOLD ACRS PB FRI AS 5H FLOW BACKS AND SFC LOW FORMS NEAR SE
NM. ECMWF/GFS INDICATE A FRONTAL BOUNDARY WILL SLIDE S INTO THE S
PLAINS WHICH COULD SET- UP A TRIPLE PT ACRS OR NEAR NRN CWFA FRI
P.M.. STILL LOOKS LIKE 7H TEMPS WILL BE 13-15C SO ANY POPS WOULD
BE CONFINED TO N-NE. GFS AND TO A LESSER DEGREE ECMWF INDICATE A
MORE DEFINITIVE SHRTWV TROF PASSING ACRS PB IN SW MID LEVEL FLOW.
AFOREMENTIONED FRONTAL BOUNDARY IS LOST/DIFFUSE SO NOT SURE IF IT
WILL BE A FACTOR THIS FAR S. ISOLD POPS ALREADY IN FCST AND WILL
MAKE NO CHANGES TO THAT. MORE SHRTWV ENERGY WITH DRYLINE STORMS
SUN P.M.. 7H TEMPS WILL SLOWLY DECREASE ACRS PB INTO MON BUT STILL
ON THE HOT SIDE. FARTHER W NOT MUCH RELIEF WITH 7H TEMPS REMAINING
CLOSER TO 14C.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 65 92 71 95 / 20 10 10 0
CARLSBAD NM 65 99 68 102 / 20 10 10 0
DRYDEN TX 68 94 69 96 / 30 20 20 0
FORT STOCKTON TX 67 95 72 101 / 30 20 20 0
GUADALUPE PASS TX 62 95 67 94 / 20 10 10 0
HOBBS NM 64 92 69 97 / 30 10 10 0
MARFA TX 57 92 57 95 / 20 20 20 0
MIDLAND INTL AIRPORT TX 65 94 72 98 / 20 10 10 0
ODESSA TX 65 94 73 98 / 30 10 10 0
WINK TX 69 99 72 105 / 30 10 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 4, 11:55 AM CST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1255 PM CDT MON JUN 4 2007
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-051800-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
1255 PM CDT MON JUN 4 2007 /1155 AM MDT MON JUN 4 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS THE MOUNTAINS AND ADJACENT PLAINS OF SOUTHWEST
TEXAS AND SOUTHEAST NEW MEXICO. ADDITIONAL SEVERE THUNDERSTORMS
ARE POSSIBLE OVERNIGHT ACROSS SOUTHEAST NEW MEXICO AND THE PERMIAN
BASIN. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ON TUESDAY...ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE ALONG
AND EAST OF A SEMINOLE TO FORT STOCKTON LINE. THE MAIN THREATS
WILL BE DAMAGING WIND AND HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON OR EARLY THIS
EVENING.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 4, 4:22 PM CST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
522 PM CDT MON JUN 4 2007
TXZ074-080-042315-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
522 PM CDT MON JUN 4 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN PRESIDIO...
NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF FORT DAVIS IN
OPEN COUNTRY OF EXTREME SOUTHEASTERN JEFF DAVIS COUNTY...MOVING
SOUTHEAST AT 10 MPH.
THIS STORM WILL AFFECT OPEN COUNTRY OF EXTREME SOUTHEASTERN JEFF
DAVIS COUNTY...EXTREME NORTHEAST PRESIDIO COUNTY...AND EXTREME
NORTHWEST BREWSTER COUNTY.
HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH HEAVY RAINFALL.
Special weather statement, Jun 4, 4:55 PM CST, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
555 PM CDT MON JUN 4 2007
TXZ074-081-042330-
BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-
555 PM CDT MON JUN 4 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWEST BREWSTER COUNTY.
TWO STRONG THUNDERSTORMS WERE LOCATED OVER NORTHWESTERN BREWSTER
COUNTY AT 555 PM CDT. ONE STRONG STORM WAS 5 MILES SOUTHWEST OF
MARATHON IN OPEN COUNTRY. ANOTHER STRONG STORM WAS 2 MILES SOUTH
OF PAISANO PASS IN OPEN COUNTRY. BOTH STORMS WERE MOVING TO THE
SOUTHEAST AT 10 MPH.
STATE HIGHWAY 118 SOUTH OF ALPINE AND HIGHWAY 385 SOUTH OF MARATHON
ARE IN THE PATH OF THESE STORMS.
HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH BRIEF HEAVY
RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
PEOPLE IN NORTHWEST BREWSTER COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 4, 5:57 PM CST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
657 PM CDT MON JUN 4 2007
TXZ081-050100-
BIG BEND AREA-
657 PM CDT MON JUN 4 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL BREWSTER COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 28 MILES SOUTHWEST OF ALPINE...5
MILES WEST OF HIGHWAY 118 IN WEST CENTRAL BREWSTER COUNTY...AT 657
PM CDT...MOVING SOUTHEAST AT 15 MPH.
HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH BRIEF HEAVY
RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
PEOPLE IN WEST CENTRAL BREWSTER COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 4, 7:21 PM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
821 PM CDT MON JUN 4 2007
NMZ027-028-050215-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
721 PM MDT MON JUN 4 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR WESTERN EDDY COUNTY.
A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME NORTHWESTERN EDDY
COUNTY AT 721 PM MDT...MOVING SOUTHEAST AT 30 MPH.
GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Special weather statement, Jun 4, 8:47 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
947 PM CDT MON JUN 4 2007
TXZ057-058-258-050345-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
GUADALUPE MOUNTAINS-
947 PM CDT MON JUN 4 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN CULBERSON COUNTY.
A STRONG THUNDERSTORM WAS LOCATED OVER NORTH CENTRAL CULBERSON COUNTY
AT 947 PM CDT/847 PM MDT/...MOVING SOUTHEAST AT 35 MPH.
GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Special weather statement, Jun 4, 9:04 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1004 PM CDT MON JUN 4 2007
NMZ033-034-050400-
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
904 PM MDT MON JUN 4 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL LEA COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF MONUMENT AT 904 PM
MDT...MOVING SOUTHEAST AT 25 MPH.
GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Thunderstorm Wind, Winkler
- When
- June 4, 10:08 PM CST to 10:17 PM CST
- Where
- Winkler County, (Ink)winkler Co Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.780, -103.200
The Automated Surface Observing Station at Wink (KINK) recorded several wind gusts of 60 mph. No damage was reported.
Thunderstorm Wind, Ward
- When
- June 4, 10:50 PM CST to 10:54 PM CST
- Where
- Ward County, Royalty
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 31.370, -102.880
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Heavy Rain in New Jersey, June 4, 20071 death · 8 injured · 4 events
- Flash Flooding and Hail in Louisiana, June 4, 2007$766,000 · 1.75 in hail · 13 events
- Flash Flood in Wisconsin, June 4, 2007$50,000 · 1 event
- Lightning Strike in Louisiana, June 4, 2007$50,000 · 1 event
- Tornado in Indiana, June 4, 2007$50,000 · EF0 · 1 event
- Lightning Strike in Idaho, June 4, 2007$30,000 · 1 event
- Tornado and Hail in New Mexico, June 4, 2007$16,000 · EF0 · 9 events
- Hail and Damaging Winds in Texas, June 4, 2007$16,000 · 1 in hail · 6 events
- Hail and Damaging Winds in South Carolina, June 4, 20071 in hail · 13 events
- Hail and Damaging Wind in Texas, June 4, 20071 in hail · 10 events
- Hail and Damaging Winds in North Carolina, June 4, 20071.75 in hail · 9 events
- Flash Flooding in New York, June 4, 20076 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43720, 43721.